Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: night terrors

Posted by Tess on February 9, 1999, at 13:51:05

In reply to Re: night terrors, posted by Carol on February 9, 1999, at 8:17:19

I have read of great deal of Jungian works and was part of a dream interpretation group for a few years and did dream work with my therapist. And what do I conclude from all of this? I am extremely grateful for modern medicine and for antidepressants which is giving me a life. With an AD I am ME without the depression. Period. I no longer worry about the long term effects and I try to deal with the side effects because the alternative is dreadful. Quite frankly, I think the long term effects to body and mind of an untreated depression if more worrisome.

> Some of your attention problems could be due to a "hang-over" effect from the meds you take at night. On my last cycle between meds and trying to find meds that worked without making me excessively groggy, one Dr. had me on a lot (450-600 mg) of Desyrel at bedtime. I slept really well, but then I found that I just wasn't able to wake up enough to go to work the next day AND be a safe driver and do my work safely (I work in a laboratory). You might want to ask your Dr. for a med where you can do some adjustment of your bedtime dose. For example, the 150 mg size of desyrel comes in a tablet that can be split in half or in thirds. My prescription is for 1 1/2 tablets or 225 mg, but I can adjust this to 200mg (1 and 1/3) or down to 150 mg. Mostly, this is a balance between sleeping very soundly and being alert in the morning.
> Unfortunately, there's no good way except trial and error to find out what the appropriate balance is, and you'll need to have a good history with your Dr. so that he trusts you to make this kind of decision somewhat independently.
> Good luck,
> Carol
> Dear Carol -- thanks for your support and for sharing your story with me. I have been thinking about this issue all day and I think I've decided that since the only thing different that's happened is the Ritalin, and perhaps that's causing the night terrors. I put a call into my psychiatrist today and I think he will be OK with me stopping it. Also, I just don't feel it's helping with my attention problems, so it's probably not indicated anyway.
> >
> > I think you're right about just finding what works for you. the milk and Pop Tarts sound like a great idea. Best of luck to you and I'll post anything new here I find out, if I do. Terry
> >
> >




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Tess thread:2881